Spring Convention OD Schedule

Virtual: April 19 & 26, 2022 (6 hours)

Live: April 21-23, 2022  (11 hours)

Live Wet Lab: April 21, 2022 (3 hours) 

AROA 2022 Spring Convention OD Schedule

Tuesday, April 19, 2022 (Virtual - 3 hours CE)
6pm-6:50pm

UAMS Rapid Fire 

Traumatic Eye Injuries: Now What? by Sami Uwaydat, M.D. Review the sequelae of traumatic eye injuries. Familiarize the audience with expected ocular findings in patients with previous ocular injuries.

Retinal Emergencies by Ahmed Sallam, M.D., Ph.D.  The objectives of this class are to list the important retinal emergencies seen in comprehensive practice, appreciate the need and the time period for referral of these emergencies, and understand why patients with retinal detachment may not regain full vision after surgery and how we may improve this.

7pm-7:50pm Visual Field Defects: Looking Beyond Glaucoma by A. Mika Moy, O.D. (COPE ID: 74695-SD)  Visual fields are an important diagnostic tool in the armamentarium of the optometrist although they are inherently flawed due to their dependence on patient execution and doctor interpretation. Three cases are presented where screening VF were key in finding underlying disease, glaucoma was on the initial differential, but eventually, retinal, or neurologic diagnoses were determined. Pearls on VF interpretation and patient management will be discussed. 1 hour
8pm-8:50pm Sexually Transmitted Diseases and the Eye by A. Mika Moy, O.D. (COPE ID: 72861-AS) Sexually transmitted diseases STD can affect the eyes from red eyes to permanent loss of vision. As the rates of STDs are increasing in the United States, it is even more important for the optometrist to add these diseases to their differential. This presentation will highlight four cases of common STDs and give the clinician pearls for diagnosis and treatment and management. 1 hour
Thursday, April 21, 2022 (Live - 3 hours CE)
8am  J.C. Beane Memorial Scholarship Golf Tournament
5pm-6pm

Techniques for Performing Selective Laser Trabeculoplasty by David Hall, OD (COPE ID: 77676-LP) This 1-hour course will discuss laser settings, techniques and possible complications in performing Selective Laser Trabeculoplasty. Participants will have the opportunity to use different ophthalmic lasers as well as different available SLT lenses during this hands-on course. 1 hour *Must pre-register; limited seating, $65 supply fee

5pm-6pm The Expanding Optometric Scope: Radiofrequency Surgery Techniques by Jason Duncan, OD, FAAO (COPE ID: 78046-SP As the scope expands for optometry, there are abundant opportunities in the area of optometric surgical procedures.  One of the more exciting techniques involves radiofrequency as a means of surgical incision, excision, and fully destructive lesion removal.  The course attendee will learn the basics of radiofrequency surgery and will participate with hands – on usage of the Ellman Surgitron.  The course will contain information regarding the lesions amendable to radiofrequency surgery, differentials, pre – operative and post – operative care, as well as billing and coding information. 1 hour *Must pre-register; limited seating, $65 supply fee
5pm-6pm  Optometric Surgical Procedures: Chalazion Incision and Curettage by Catherine Hogan, OD (COPE ID: 77875-SP)  This hands-on wet-lab styled course will provide optometric physicians with step-by-step instruction on how to perform chalazion incision and curettage.  The course will review surgical tray set-up, aseptic techniques, informed consent, and pre- and post-operative patient instructions.  Participants will receive individual attention while performing surgical techniques on model cyst pads, which includes surgical site prep, preparing and injecting local anesthetic, clamp application, chalazion incision and curettage, intralesional steroid injection, and achieving hemostasis.  This course will aim to encourage successful minor procedure outcomes in optometric practices.1 hour *Must pre-register; limited seating, $65 supply fee
6pm-7pm

(REPEAT) Techniques for Performing Selective Laser Trabeculoplasty by David Hall, OD (COPE ID: 77676-LP)This 1-hour course will discuss laser settings, techniques and possible complications in performing Selective Laser Trabeculoplasty. Participants will have the opportunity to use different ophthalmic lasers as well as different available SLT lenses during this hands-on course. 1 hour *Must pre-register; limited seating, $65 supply fee

6pm-7pm (REPEAT) The Expanding Optometric Scope: Radiofrequency Surgery Techniques by Jason Duncan, OD, FAAO (COPE 78046-SP) As the scope expands for optometry, there are abundant opportunities in the area of optometric surgical procedures.  One of the more exciting techniques involves radiofrequency as a means of surgical incision, excision, and fully destructive lesion removal.  The course attendee will learn the basics of radiofrequency surgery and will participate with hands – on usage of the Ellman Surgitron.  The course will contain information regarding the lesions amendable to radiofrequency surgery, differentials, pre – operative and post – operative care, as well as billing and coding information. 1 hour *Must pre-register; limited seating, $65 supply fee
6pm-7pm  (REPEAT) Optometric Surgical Procedures: Chalazion Incision and Curettage by Catherine Hogan, OD (COPE 77875-SP)  This hands-on wet-lab styled course will provide optometric physicians with step-by-step instruction on how to perform chalazion incision and curettage.  The course will review surgical tray set-up, aseptic techniques, informed consent, and pre- and post-operative patient instructions.  Participants will receive individual attention while performing surgical techniques on model cyst pads, which includes surgical site prep, preparing and injecting local anesthetic, clamp application, chalazion incision and curettage, intralesional steroid injection, and achieving hemostasis.  This course will aim to encourage successful minor procedure outcomes in optometric practices.1 hour *Must pre-register; limited seating, $65 supply fee
7pm-8pm

(REPEAT) Techniques for Performing Selective Laser Trabeculoplasty by David Hall, OD (COPE ID:77676-LP )
This 1-hour course will discuss laser settings, techniques and possible complications in performing Selective Laser Trabeculoplasty. Participants will have the opportunity to use different ophthalmic lasers as well as different available SLT lenses during this hands-on course. 1 hour *Must pre-register; limited seating, $65 supply fee

7pm-8pm  (REPEAT) The Expanding Optometric Scope: Radiofrequency Surgery Techniques by Jason Duncan, OD, FAAO (COPE 78046-SP) As the scope expands for optometry, there are abundant opportunities in the area of optometric surgical procedures.  One of the more exciting techniques involves radiofrequency as a means of surgical incision, excision, and fully destructive lesion removal.  The course attendee will learn the basics of radiofrequency surgery and will participate with hands – on usage of the Ellman Surgitron.  The course will contain information regarding the lesions amendable to radiofrequency surgery, differentials, pre – operative and post – operative care, as well as billing and coding information. 1 hour *Must pre-register; limited seating, $65 supply fee
7pm-8pm  (REPEAT) Optometric Surgical Procedures: Chalazion Incision and Curettage by Catherine Hogan, OD (COPE 77875-SP)  This hands-on wet-lab styled course will provide optometric physicians with step-by-step instruction on how to perform chalazion incision and curettage.  The course will review surgical tray set-up, aseptic techniques, informed consent, and pre- and post-operative patient instructions.  Participants will receive individual attention while performing surgical techniques on model cyst pads, which includes surgical site prep, preparing and injecting local anesthetic, clamp application, chalazion incision and curettage, intralesional steroid injection, and achieving hemostasis.  This course will aim to encourage successful minor procedure outcomes in optometric practices.1 hour *Must pre-register; limited seating, $65 supply fee
9pm-11pm Presidents Hospitality Suite Open
Friday, April 22, 2022 (Live - 6 hours CE)
7:00am-8:00am

ArOA Membership Breakfast  **NOTE TIME CHANGE** ArOA Members Only

9am-10:50am Optical Coherence Tomography Revolutionizing Vitreoretinal Disease by Carolyn Majcher, OD(COPE ID: 72809-PD) This course will cover recent advances in OCT technology such as enhanced depth imaging and angiography. Features and clinical applications will be explored for common diseases such as diabetic retinopathy, retinal vein occlusion, and AMD. 2 hours
10:45am-6pm Exhibit Hall Open
11am-11:50am Judicious Prescribing Review of Commonly Used Oral Narcotics and their Appropriate Use. Carolyn Majcher, OD (COPE ID: 77859-EJ) This course gives providers an overview of oral narcotics commonly used in optometric practice, examines indication and contraindication for their use, and discusses federal and state laws regulating the prescription of dangerous and controlled substances. 1 hour
12pm-1pm Lunch & Learn *must pre-register.  Lunch and interactive learning time for ODs. (not eligible for COPE CE) 

Thanks to our industry partner, Alcon, for sponsoring this event! You’ll receive a boxed lunch to enjoy and hear a few words from our sponsor. You will then move from table to table during timed sessions to engage in conversations with your peers on optometry-related topics. Each table will be moderated to guide the conversation. Topics may include anything that you encounter during your daily routine or about the profession overall. We hope you take the opportunity to learn from your peers and interact with each other during this hour.  When you enter the room, you will receive your list of tables, so you know where to move for each session.  You must indicate if you plan to attend the Lunch and Learn on the registration form. To attend, you must participate in the entire hour.  There is no CE credit for the lunch and learn.

1pm-2:50pm Multimodal Imaging Grand Rounds by Carolyn Majcher, OD (COPE ID:74587-PD) Using a fast-paced, case presentation format this course will cover some common and some not-so-common retinal and optic nerve pathologies. Audience participation will be encouraged during case discussions regarding clinical case analysis, interpretation of ancillary imaging diagnostic tests, diagnostic reasoning used to arrive at a proper diagnosis, and generation of management plans using evidence-based medicine. The case series will emphasize the clinical utility and interpretation of various imaging modalities including color and autofluorescence photography, OCT, ultrasonography, and neuroimaging. 2 hours
      3pm-4pm                        Arkansas Jurisprudence by Bryant Ashley, O.D., President of Arkansas State Board of Optometry.  This course meets the requirements for Arkansas State Licensing for Jurisprudence 1 hour
4pm-6pm Exhibit Hall
Saturday, April 23, 2022 (Live - 5 hours CE)
8am-8:50am Anterior Segment Grand Rounds: Making Grand Rounds "Grand" Again by Nicholas Colatrella, OD &  Jeffrey Varanelli, OD (COPE ID: 75675-AS) This one hour course will review various cases of the anterior segment (including Chronic Conjunctivitis, Recurrent Corneal Erosions, Dry Eye Disease, Scleritis, Uveitis, and others), along with the specific treatment and management options of each. The cases will be supported by clinical photographs and / or videos to enhance the learning and discussion, along with audience participation using an interactive digital polling process. 1 hour
9am-9:50am High Risk Medication Monitoring by Nicholas Colatrella, OD &  Jeffrey Varanelli, OD (COPE ID: 77360-PH) Many medications used to treat systemic disease can have harmful effects on the eye. This one-hour course will discuss the various ocular side effects and summarize the ophthalmological implications of those medications listed as “high risk”. We discuss both indications and contraindications, as well as side effects and dosages. Case presentations and live polling will be used to enhance the learning and discussion. 1 hour 
10am-10:50am Advances in the Management of Neurotrophic Keratitis by Nicholas Colatrella, OD &  Jeffrey Varanelli, OD (COPE ID: 75674-AS) This one-hour course will review the risk factors and pathophysiology of neurotrophic keratitis. The presenters will review diagnostic techniques, as well as discuss the available treatment options, including autologous serum, amniotic membranes, and the newest and only FDA approved topical biologic, cenegermin-bkbj (Oxervate). Future treatments will also be discussed, which include MMP deactivating contact lenses, and corneal neurotization. Case presentations and live polling will be used to enhance the learning and discussion. 1 hour
11am-11:50am Findings of COVID by Nicholas Colatrella, OD &  Jeffrey Varanelli, OD (COPE ID: 74803-SD) The novel pandemic coronavirus disease 2019 (COVID-19), caused by the severe acute respiratory syndrome coronavirus 2 (SARS-CoV-2), has challenged the medical community. While diagnostic and therapeutic efforts have been focused on respiratory complications of the disease, several ocular implications have also emerged. This one-hour course will summarize the ophthalmological implications of SARS-CoV-2 infection and help serve as a reference for optometrists for prompt diagnosis and management. Case presentations and live polling will be used to enhance the learning and discussion. 1 hour
12:00pm-1:30pm Awards Luncheon
1:30pm-2:20pm Anterior Segment Jeopardy by Nicholas Colatrella, OD &  Jeffrey Varanelli, OD  (COPE ID: 72864-AS)This one-hour lecture will be an interactive, educational presentation based on the popular quiz game show. Participants will be presented with anterior segment disease clues in the form of answers and must phrase their responses in the form of questions. Answers are discussed, and background information is given regarding the correct response. 1 hour
Tuesday, April 26, 2022 (Virtual - 3 hours CE)
6pm-7:40pm CT Case Files from Bascom Palmer By Mark Dunbar, O.D. (COPE ID: 1. 74436-GO) Bascom Palmer Eye Institute is regarded as one of the top eye hospitals in the World and is responsible for many scientific breakthroughs. Interesting cases from over three decades of practice will be presented in a grand rounds case presentation format. Topics will include a potpourri of interesting and relevant anterior and posterior segment disease cases.  2 hours
8pm-8:50pm

UAMS Rapid Fire

Corneal Ulcer by Alireza Ghaffarieh, M.D. Join us for this presentation of a corneal ulcer case and explain the step-by-step approach for diagnosis and treatment.

The story of the girl that could not open her eyes by A. Paula Grigorian, M.D. Review causes of Photophobia in children and discuss diagnosis and treatment of corneal neovascularization in blepharokeratoconjunctivitis.

Saturday, April 30, 2022 3 hours virtual
7:30am-8:20am

Lumps, Bumps, and Lid Procedures by Chris Wroten, O.D. (COPE ID: 74843-SP) Commonly encountered lid pathologies are reviewed, including characteristics, differential diagnoses, and options and techniques for surgical intervention. Surgical techniques and considerations for commonly encountered injections, excision, incision, and curettage lid procedures are also reviewed. 1 hour

 8:30am-10:10am  Lasers in Eye Care by Chris Wroten, O.D. ( COPE ID: 74844-LP) Ophthalmic lasers and their clinical application for the optometric physician are reviewed in a multimedia format, including clinical indications and a review of pathology, instrument settings, surgical considerations, and expected outcomes, with special attention to YAG capsulotomy, and selective laser trabeculoplasty (SLT). 2 hours

 

Back to spring convention